Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 27, 2009, 3:05 PM CST for 18 counties in Texas; Lea County, New Mexico. It took effect at Feb 28, 2009, 12:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2009, 3:05 PM CST (21:05 UTC)
- In effect from
- Feb 28, 2009, 12:00 AM CST
- Expired
- Feb 28, 2009, 4:17 AM CST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4850 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 272105 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 305 PM CST FRI FEB 27 2009 ...GUSTY NORTH WINDS ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO LATE TONIGHT INTO SATURDAY MORNING... .A STRONG COLD FRONT WILL MOVE ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATE TONIGHT INTO EARLY SATURDAY MORNING. BEHIND THIS COLD FRONT...STOUT NORTHERLY WINDS WILL SPREAD ACROSS ALL AREAS. THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH GUADALUPE PASS AFTER MIDNIGHT TONIGHT. WINDS WILL GRADUALLY DECREASE ACROSS ALL AREAS SATURDAY AFTERNOON. TXZ258-281115- /O.UPG.KMAF.HW.A.0008.090228T0800Z-090228T1700Z/ /O.NEW.KMAF.HW.W.0014.090228T0900Z-090228T1700Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 205 PM MST FRI FEB 27 2009 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 10 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL MOVE ACROSS GUADALUPE PASS LATE TONIGHT. NORTHEASTERLY WINDS WILL LIKELY INCREASE TO 40 TO 45 MPH...WITH GUSTS NEAR 60 MPH FOLLOWING THE PASSAGE OF THE FRONT. THESE STRONG WINDS WILL LIKELY CONTINUE THROUGH MUCH OF SATURDAY MORNING...BEFORE GRADUALLY DECREASING SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ALONG U.S. HIGHWAY 62 180 SHOULD BE PREPARED FOR HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO CONSIDER ALTERNATE ROUTES. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-281115- /O.NEW.KMAF.WI.Y.0004.090228T0600Z-090228T1500Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE 305 PM CST FRI FEB 27 2009 /205 PM MST FRI FEB 27 2009/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 9 AM CST /8 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 9 AM CST /8 AM MST/ SATURDAY. A STRONG COLD FRONT WILL MOVE INTO THE PLAINS OF LEA COUNTY AND NORTHERN PERMIAN BASIN SHORTLY AFTER MIDNIGHT CST TONIGHT. STOUT NORTH WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED BEHIND THE FRONT. THESE GUSTY WINDS WILL LIKELY CONTINUE INTO EARLY SATURDAY MORNING. NORTH WINDS WILL CONTINUE SATURDAY AFTERNOON...HOWEVER WIND SPEEDS WILL DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ058-075-281115- /O.NEW.KMAF.WI.Y.0004.090228T0900Z-090228T1500Z/ REEVES COUNTY AND UPPER TRANS PECOS-PECOS- INCLUDING THE CITIES OF...PECOS...FORT STOCKTON 305 PM CST FRI FEB 27 2009 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY. A STRONG COLD FRONT WILL MOVE INTO THE TRANS PECOS REGION OF WEST TEXAS EARLY SATURDAY MORNING. STOUT NORTH WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED BEHIND THE FRONT. THESE GUSTY WINDS WILL LIKELY CONTINUE INTO EARLY SATURDAY MORNING. NORTH WINDS WILL CONTINUE SATURDAY AFTERNOON...HOWEVER WIND SPEEDS WILL DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS74 KMAF 280322 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 922 PM CST FRI FEB 27 2009 ...GUSTY NORTH WINDS ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO LATE TONIGHT INTO EARLY SATURDAY MORNING... .A STRONG COLD FRONT WILL MOVE ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATE TONIGHT INTO EARLY SATURDAY MORNING. BEHIND THIS COLD FRONT...STOUT NORTHERLY WINDS WILL SPREAD ACROSS ALL AREAS. THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH GUADALUPE PASS AFTER MIDNIGHT TONIGHT. WINDS WILL GRADUALLY DECREASE ACROSS ALL AREAS SATURDAY AFTERNOON. TXZ258-281200- /O.CON.KMAF.HW.W.0014.090228T0900Z-090228T1700Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 822 PM MST FRI FEB 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM MST SATURDAY... NORTHEASTERLY WINDS WILL LIKELY INCREASE TO 40 TO 45 MPH...WITH GUSTS NEAR 60 MPH FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. THESE STRONG WINDS WILL LIKELY CONTINUE THROUGH MUCH OF SATURDAY MORNING...BEFORE GRADUALLY DECREASING SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ALONG U.S. HIGHWAY 62 180 SHOULD BE PREPARED FOR HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO CONSIDER ALTERNATE ROUTES. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-281200- /O.CON.KMAF.WI.Y.0004.090228T0600Z-090228T1500Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE 922 PM CST FRI FEB 27 2009 /822 PM MST FRI FEB 27 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY... A STRONG COLD FRONT WILL MOVE INTO THE PLAINS OF LEA COUNTY AND THE NORTHERN PERMIAN BASIN SHORTLY AFTER MIDNIGHT CST TONIGHT. STOUT NORTH WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED BEHIND THE FRONT. THESE GUSTY WINDS WILL LIKELY CONTINUE INTO EARLY SATURDAY MORNING. NORTH WINDS WILL CONTINUE SATURDAY AFTERNOON... HOWEVER WIND SPEEDS WILL DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ058-075-281200- /O.CON.KMAF.WI.Y.0004.090228T0900Z-090228T1500Z/ REEVES COUNTY AND UPPER TRANS PECOS-PECOS- INCLUDING THE CITIES OF...PECOS...FORT STOCKTON 922 PM CST FRI FEB 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY. A STRONG COLD FRONT WILL MOVE INTO THE TRANS PECOS REGION OF WEST TEXAS EARLY SATURDAY MORNING. STOUT NORTH WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED BEHIND THE FRONT. THESE GUSTY WINDS WILL LIKELY CONTINUE INTO EARLY SATURDAY MORNING. NORTH WINDS WILL CONTINUE SATURDAY AFTERNOON...HOWEVER WIND SPEEDS WILL DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KMAF 281017 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 417 AM CST SAT FEB 28 2009 ...VERY WINDY ACROSS SOUTHWEST TEXAS THIS MORNING... .A STRONG COLD FRONT WILL CONTINUE TO QUICKLY MOVE ACROSS SOUTHWEST TEXAS EARLY THIS MORNING. VERY WINDY CONDITIONS WILL OCCUR ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN AREA...THE MARFA PLATEAU...THE PRESIDIO VALLEY AND THE BIG BEND REGION BEHIND THE COLD FRONT THIS MORNING. WINDS WILL BEGIN TO TAPER BY LATE MORNING. NMZ029-033-034-TXZ045>048-050>053-058>063-067>070-075-281130- /O.CAN.KMAF.WI.Y.0004.000000T0000Z-090228T1500Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON 417 AM CST SAT FEB 28 2009 /317 AM MST SAT FEB 28 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FOR THE PERMIAN BASIN...THE UPPER TRANS PECOS REGION AND THE SOUTHEAST NEW MEXICO PLAINS. WINDS ARE GRADUALLY DIMINISHING ACROSS THE REGION EARLY THIS MORNING. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$ TXZ258-281700- /O.CON.KMAF.HW.W.0014.000000T0000Z-090228T1700Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 317 AM MST SAT FEB 28 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT FOR GUADALUPE PASS UNTIL 10 AM MST THIS MORNING. STRONG NORTHEAST WINDS OF 40 TO 50 MPH...WITH A FEW GUSTS OVER 60 MPH WILL CONTINUE TO CHANNEL THROUGH GUADALUPE PASS EARLY THIS MORNING. THESE WINDS SHOULD BEGIN TO TAPER BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL THROUGH GUADALUPE PASS ALONG U.S. HIGHWAY 62 180 SHOULD BE PREPARED FOR HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO CONSIDER ALTERNATE ROUTES. && $$ TXZ057-074-079>081-281700- /O.NEW.KMAF.WI.Y.0005.090228T1017Z-090228T1700Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE...PRESIDIO...MARFA... MARATHON 417 AM CST SAT FEB 28 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY FOR THE VAN HORN CORRIDOR...THE DAVIS MOUNTAINS...THE MARFA PLATEAU...THE BIG BEND REGION AND THE PRESIDIO VALLEY. THIS WIND ADVISORY IS IN EFFECT UNTIL 11 AM CST THIS MORNING. NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH...WITH A FEW GUSTS NEAR 50 MPH CAN BE EXPECTED ACROSS MUCH OF SOUTHWEST TEXAS EARLY THIS MORNING. THESE WINDS WILL GRADUALLY TAPER BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 11:35 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 27, 11:35 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1135 AM CST FRI FEB 27 2009
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
COLD FRONT LOCATED NEAR THE PECOS RIVER WILL STALL OUT THIS AFTERNOON
WITH WINDS BECOMING LIGHT AND VARIABLE AT THE TAF SITES. NEXT ITEM OF
INTEREST IS A STRONG COLD FRONT THAT WILL BARREL SOUTHWARD TONIGHT.
EXPECTING FRONT TO BE AT NORTHERN SITE KHOB BY 04Z AND SOUTHERN
SITE KFST BY 09Z. EXPECTING TEMPO NORTH WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH WITH MVFR VISIBILITIES IN BLOWING DUST FROM 05Z TO
12Z. WINDS SHOULD GRADUALLY DIMINISH SATURDAY MORNING.
12
&&
.PREV DISCUSSION... /ISSUED 1031 AM CST FRI FEB 27 2009/
DISCUSSION...
COLD FRONT CURRENTLY NEAR THE PECOS RIVER. LOWERED HIGH TEMPERATURES
THIS AFTERNOON BASED ON LATEST HOURLY TEMPERATURE TRENDS AND
INCOMING GUIDANCE.
UPDATED PRODUCTS TO BE SENT SHORTLY.
12
PREV DISCUSSION... /ISSUED 530 AM CST FRI FEB 27 2009/
DISCUSSION...
AVIATION...
WEAK FRONT ALREADY MOVING INTO PERMIAN BASIN THIS MORNING. IT
SHOULD NOT GO FAR PAST PECOS RIVER VALLEY AND MAY RETREAT SOME
TODAY. HOWEVER A STRONG COLD FRONT WILL BLOW THROUGH REGION OVERNIGHT
BRINGING GUSTY NORTH WIND TO ALL TAF SITES BEFORE 12Z SATURDAY.
PREV DISCUSSION... /ISSUED 445 AM CST FRI FEB 27 2009/
DISCUSSION...
A WEAK COLD FRONT WILL MOVE ACROSS THE PERMIAN BASIN AND THE LOWER
TRANS PECOS REGION THIS MORNING...BRINGING A NORTHERLY WIND SHIFT IN
ITS WAKE. THE FRONTAL BOUNDARY WILL BECOME ORIENTED FROM THE WESTERN
LOW ROLLING PLAINS THROUGH SOUTH CENTRAL TEXAS BY LATE THIS
AFTERNOON...WHILE A SURFACE TROUGH DEVELOPS FROM THE TX/NM BORDER
SOUTHWARD TO THE BIG BEND REGION. TEMPERATURES WILL BE COOLER ACROSS
THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN BEHIND THE
BOUNDARY TODAY...WHILE WESTERN AREAS REMAIN ABOVE NORMAL UNDERNEATH
THE SURFACE TROUGH AXIS. A STRONGER COLD FRONT WILL PUSH SOUTHWARD
ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO LATE TONIGHT THROUGH
EARLY SATURDAY MORNING. A TIGHT PRESSURE GRADIENT BEHIND THIS
BOUNDARY WILL BRING A PERIOD OF WINDY TO VERY WINDY CONDITIONS
ACROSS MUCH OF THE FORECAST AREA FOLLOWING THE PASSAGE OF THE FRONT.
SOME LOCATIONS COULD BRIEFLY EXPERIENCE ADVISORY LEVEL WIND SPEEDS
SATURDAY MORNING...AND HAVE INCLUDED MENTION OF THIS IN OUR MORNING
HAZARDOUS WEATHER OUTLOOK PRODUCT. WE HAVE FAIRLY HIGH CONFIDENCE
THAT STRONG GAP WINDS WILL IMPACT GUADALUPE PASS...SO WE WILL ISSUE
A HIGH WIND WATCH FOR THAT ZONE SATURDAY MORNING. MUCH COOLER
TEMPERATURES ARE ANTICIPATED SATURDAY AFTERNOON AS THE SURFACE RIDGE
OF HIGH PRESSURE BUILDS INTO THE REGION.
THE SURFACE HIGH PRESSURE RIDGE WILL SLOWLY SHIFT EASTWARD ACROSS
OKLAHOMA AND NORTH TEXAS DURING THE DAY SUNDAY. MODELS ARE A BIT
SLOWER WITH THE DEVELOPMENT OF THE LEE TROUGH ACROSS NORTHEAST NEW
MEXICO...AND INDICATE COOLER TEMPERATURES ACROSS OUR AREA WITH THE
EFFECTS OF SURFACE RIDGING STILL IN PLACE...SO HAVE LOWERED THE HIGH
TEMPERATURE FORECAST SUNDAY AFTERNOON ACROSS MOST OF THE FORECAST
AREA.
A RETURN TO ABOVE NORMAL TEMPERATURES APPEARS TO BE A GOOD BET NEXT
WEEK AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS EASTWARD ACROSS
THE STATE OF TEXAS...AND A SURFACE LEE TROUGH REMAINS IN PLACE. NO
CHANGES WERE MADE TO THE MONDAY THROUGH THURSDAY PORTION OF THE
EXTENDED FORECAST.
FIRE WEATHER...
HAVE UPGRADED THE FIRE WX WATCH TO A RED FLAG WARNING FOR DAVIS AND
GUADALUPE MOUNTAINS... VAN HORN REGION... AND MARFA PLATEAU FOR 20
FT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY OF 15 PERCENT OR
LESS... AND VERY HIGH TO EXTREME FIRE DANGER. HAD TO MOVE UP THE
WARNING TIME FOR THE MOUNTAINS AS THEY HAVE ALREADY BEGUN TO
EXPERIENCE RED FLAG CONDITIONS... WILL BEGIN AT 10Z. WHILE MIN RH
OF 10 PERCENT OR LESS WILL BE EXPERIENCED THIS AFTERNOON ACROSS ALL
OF SE NM... THE TRANS PECOS... AND BIG BEND REGION... IT IS ONLY THE
LACK OF MORE WIDESPREAD WIND THAT IS THE REASON FOR THE WARNING NOT
COVERING A LARGER AREA. A WEAK COLD FRONT IS EXPECTED TO PUSH INTO
THE NORTHEAST PERMIAN BASIN TODAY... AHEAD OF THE FRONT UNUSUALLY
WARM TEMPERATURES AND LOW RH WILL CONTINUE. THESE WARM TEMPS WILL
ALLOW STRONGER WINDS ALOFT TO MIX DOWN TO THE SURFACE ACROSS THE
WEST REACHING NEEDED WIND CRITERIA. A STRONG COLD FRONT WILL BLOW
THROUGH OVERNIGHT ENDING THE FIRE WX THREAT FOR THE NEXT FEW DAYS.
TEMPERATURES BEGIN TO INCREASE EARLY NEXT WEEK ONCE AGAIN BRINING
THREAT OF CRITICAL FIRE WX DAYS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING UNTIL 9 PM CST /8 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... MARFA PLATEAU...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
99Hazardous weather outlook, Feb 27, 2:34 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 234 PM CST FRI FEB 27 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281300- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 234 PM CST FRI FEB 27 2009 /134 PM MST FRI FEB 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH LATE THIS AFTERNOON FROM THE GUADALUPE MOUNTAINS SOUTHWARD ACROSS VAN HORN...THE DAVIS MOUNTAINS...TO THE MARFA PLATEAU. NORTHEAST WINDS OF 40 TO 45 MPH WITH GUSTS TO 60 MPH WILL CHANNEL THROUGH GUADALUPE PASS LATE TONIGHT. WINDY CONDITIONS WILL DEVELOP LATE TONIGHT ACROSS THE PERMIAN BASIN WITH AREAS OF BLOWING DUST REDUCING VISIBILITIES TO LESS THAN 3 MILES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:01 AM CST | High Wind Warning | MAF | 3 hr | |
| Feb 27, 4:51 AM CST | High Wind Watch | MAF | 10 hr | |
| Feb 27, 4:55 AM CST | Red Flag Warning | MAF | 16 hr | |
| Feb 27, 3:05 PM CST | High Wind Warning | MAF | 20 hr |
Nearby
Wind Advisories in Texas, 2009Wind Advisories in New Mexico, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.